How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Michael Salama Your Own Question
Michael Salama
Michael Salama,
Category: Health
Satisfied Customers: 692
Experience:  Medical director at San Miguel Medical Clinic
93434137
Type Your Health Question Here...
Michael Salama is online now
A new question is answered every 9 seconds

I discovered I was taking to high a dose of DHEA by my

Customer Question

I discovered I was taking to high a dose of DHEA by my endocrinologist. I had been taking 50 mg by mistake instead of 25 mg that he had prescribed for me. I started taking the lower dose 1 month ago. My question is this.......does too much DHEA cause blood pressure to fall. My blood pressure has been crazy low for awhile and I feel very tired and also dizzy if I bend down
JA: When was last time you had a check up? Have you been feeling dizzy or lightheaded?
Customer: not dizzy as in the normal sense..........but like i could faint if I bend down and then didn't stand up right away. Very tired
JA: Anything else in your medical history you think the doctor should know?
Customer: Medication list...Flecanide 2 daily 150 mg...........Neurontin 600 mg 2 daily.....I had been on 2 1/2 but went down thinking it might be the culprit. Hydroxyzine 25 mg nightly Lorazepam .5 mg 1 nightly Zyrtec D 120 mg 1 nightly ......DHEA 25 mg 1 daily ............Vitamin D 2000IU Biotin 7500mg Co Q 10 400mg..........E2 Lodon Hormone Cream 5 drops a day
Submitted: 3 months ago.
Category: Health
Expert:  Michael Salama replied 3 months ago.

Hello this is Dr. Salama MD,

Yes, too much DHEA can absolutely cause your blood pressure to fall.

I would continue taking the 25mg daily but I would also track blood pressures twice daily for 2 weeks then follow up with your primary doctor or endocrinologist as there is concern for low blood pressure.

Let me know if you have any other questions.

If not, please don't forget to leave a positive rating as that's the only way I get credit for answering your question.

Thank you!

Customer: replied 3 months ago.
How long does it take the high dose of DHEA to get out of your system?
Expert:  Michael Salama replied 3 months ago.

24 hours

Expert:  Michael Salama replied 3 months ago.

Checking in. Is there anything else I can help you with today?